MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-28
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported missing component/stent was able to be confirmed.As there were crimp marks on the balloon between the markers, suggesting the stent was originally positioned correctly and securely at the time of manufacture, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that inadvertent mishandling during sheath removal/during preparation of use and/or inadvertent device inflation resulted in dislodging the stent from the balloon.It should be noted that the xience alpine eluting coronary stent system instructions for use states: prior to using the xience alpine stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the left anterior descending (lad) artery with no calcification.The 2.25 x 28 mm xience alpine stent delivery system (sds) was advanced to the lesion; however, the stent was unable to be located under fluoroscopy.Additional evaluation was performed under fluoro and it was confirmed that the stent was not inside the anatomy.The guiding catheter was removed and flushed with saline but the stent was not in the guiding catheter.It was reported that stent was not found in the protective sheath either.It was stated that there was never a stent implant on the balloon.The procedure was successfully completed after two unspecified stents were implanted.There were no adverse patient effects or clinically significant delay in the procedure reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Subsequent to the previously filed medwatch report, a user facility medwatch was received stating: while attempting to insert a drug eluding cardiac stent, after inserting the delivery catheter and inflating the balloon, there was no stent visualized on the balloon.The procedure was repeated with another stent.This time the delivery catheter was inserted.The balloon and stent deployed as usual.There was no harm to the patient.What was the original intended procedure? insertion of drug eluding stent.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6349566
Report Number2024168-2017-01423
Device Sequence Number13713621
Product Code NIQ
UDI-Device Identifier08717648199103
UDI-Public(01)08717648199103(17)190911(10)6090641
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2019
Device Catalogue Number1125225-28
Device Lot Number6090641
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight120